Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 459, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2004, 9:56 PM CDT for Beckham County, Washita County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 9:56 PM CDT (02:56 UTC)
- Expired
- Jun 21, 2004, 11:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Beckham County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 118 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 220256 SVROKC OKC009-149-220400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 956 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BECKHAM COUNTY IN WESTERN OKLAHOMA WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 1100 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS DEVELOPING OVER THE NORTHEAST CORNER OF BECKHAM COUNTY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CANUTE... DILL CITY...ELK CITY AND FOSS THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 55. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY. TORRENTIAL RAIN IS ALSO LIKELY. LAT...LON 3551 9937 3536 9962 3519 9908 3542 9894 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:11 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 21, 3:11 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT MON JUN 21 2004 .DISCUSSION... OVERNIGHT AND MORNING CONVECTION HAS LEFT SEVERAL OUTFLOW BOUNDARIES... ONE ACROSS NORTH TX INTO THE TX PANHANDLE. COLD FRONT EXPECTED TO MOVE INTO THE AREA TONIGHT. UPR TROUGH OVR THE WESTERN U.S. ALSO EXPECTED TO MOVE THRU THE PLAINS OVERNIGHT PROVIDING ADDITIONAL LIFT. SHWRS/TSTMS LIKELY ACROSS MUCH OF THE AREA OVERNIGHT...AS STORMS DEVELOP WITH THE FRONT AND CONVECTION DEVELOPS ON THE HIGH PLAINS AND THE PANHANDLES THIS AFTN/EVENING THAT COULD PRODUCE ONE OR MORE MCS THAT MOVES ACROSS THE FA. WITH SOME AREAS ALREADY NEAR OR SATURATED FROM PREVIOUS RAINFALL AND HEAVY RAINS POSSIBLE AGAIN TONIGHT WITH FRONT/MCS ACTIVITY...HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR MOST OF OKLAHOMA FOR TONIGHT. STORMS WILL CONT TO BE POSSIBLE TUES AS FRONT PUSHES SOUTH...EVENTUALLY MOVING INTO N TX. LEFT POPS FOR SOUTHERN PORTIONS OF FA TUES NIGHT WITH FRONT NEAR THE AREA. ANOTHER FRONT EXPECTED TO MOVE THRU THE FA LATE THIS WEEK WITH ANOTHER CHANCE OF SHWRS/TSTMS. NO MAJOR CHANGES TO EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 90 30 10 10 HOBART OK 64 82 64 88 / 90 20 10 20 WICHITA FALLS TX 68 84 66 89 / 60 40 20 20 GAGE OK 60 79 61 87 / 90 10 10 10 PONCA CITY OK 62 78 63 85 / 70 20 10 10 DURANT OK 70 80 67 88 / 80 60 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH TONIGHT FOR WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA. TX...NONE. && 25
Hazardous weather outlook, Jun 21, 9:45 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT MON JUN 21 2004
OKZ004>048-050>052-TXZ083>090-221200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF AN ARNETT TO MEDFORD LINE AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 4 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...INCLUDING THE
POTENTIAL FOR FLOODING...THROUGH TONIGHT.
DISCUSSION...
NUMEROUS THUNDERSTORMS HAVE DEVELOPED THIS EVENING FROM THE TEXAS
PANHANDLE INTO WESTERN AND NORTHERN OKLAHOMA. THUNDERSTORMS WILL
BECOME MORE WIDESPREAD THIS EVENING AS THE AS A STRENGTHENING LOW
LEVEL JET INCREASES LOW LEVEL WARM AIR ADVECTION AND LIFT OVER THE
AREA. THIS WILL RESULT IN THUNDERSTORMS ORGANIZING INTO ONE OR MORE
CONVECTIVE COMPLEXES AND MOVING EAST-SOUTHEASTWARD ACROSS THE AREA
OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ESPECIALLY ACROSS WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS THROUGH THE EVENING...WITH HEAVY RAIN AND POTENTIAL FLOODING
BECOMING THE MAIN CONCERN LATE TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH TEMPORARILY
BY LATE TUESDAY AS SOMEWHAT DRIER AIR MOVES IN BEHIND THE COLD
FRONT. HOWEVER... THUNDERSTORM CHANCES WILL INCREASE AGAIN BY LATE
WEDNESDAY... AND CONTINUE INTO THE WEEKEND... AS THE WEATHER PATTERN
AGAIN BECOMES MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
2In the hours before
Special weather statement, Jun 21, 9:21 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 921 PM CDT MON JUN 21 2004 OKZ010-220230- WOODWARD OK- 921 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WOODWARD COUNTY AT 921 PM CDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Jun 21, 9:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL REYDON 35.65N 99.92W
06/21/2004 0.75 INCH ROGER MILLS OK PUBLIC
&&
JLPSpecial weather statement, Jun 21, 9:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT MON JUN 21 2004 OKZ016-022-220300- CUSTER OK-WASHITA OK- 939 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FOSS RESERVOIR AT 939 PM CDT...MOVING SOUTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 21, 9:46 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 946 PM CDT MON JUN 21 2004 OKZ010-220300- WOODWARD OK- 946 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF MOORELAND AT 946 PM CDT...MOVING SOUTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 21, 9:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 952 PM CDT MON JUN 21 2004 OKZ022-220300- WASHITA OK- 952 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF CANUTE AT 952 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 21, 9:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 953 PM CDT MON JUN 21 2004 OKZ009-220315- ELLIS OK- 953 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEAST LIPSCOMB COUNTY...AT 953 PM CDT...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 64 min |
| Jun 21, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 59 min |
| Jun 21, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Jun 21, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| Jun 21, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Major | 56 min |
| Jun 21, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 44 min |
| Jun 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 43 min |
| Jun 22, 1:55 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.